Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Boston/Norton, MA

August 19, 2011Middlesex County, Norfolk County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2011, 2:57 PM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 2:57 PM EDT (18:57 UTC)
Expired
Aug 19, 2011, 3:22 PM EDT
In force
25 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS51 KBOX 191857
SVRBOX
MAC017-021-025-191945-
/O.NEW.KBOX.SV.W.0106.110819T1857Z-110819T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
257 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHWESTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHEASTERN MIDDLESEX COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 345 PM EDT

* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTWOOD...OR 8 MILES SOUTH OF BROOKLINE...AND WAS MOVING NORTHEAST
  AT 10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...DEDHAM...ROSLINDALE...
  HYDE PARK AND FOREST HILLS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4232 7117 4228 7105 4220 7117 4221 7122
TIME...MOT...LOC 1857Z 210DEG 7KT 4222 7118

$$

JWD
2 follow-up statements
033 
WWUS51 KBOX 191908
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
308 PM EDT FRI AUG 19 2011

MAC017-021-025-191945-
/O.CON.KBOX.SV.W.0106.000000T0000Z-110819T1945Z/
MIDDLESEX MA-NORFOLK MA-SUFFOLK MA-
308 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN SUFFOLK...NORTH CENTRAL NORFOLK AND SOUTHEASTERN
MIDDLESEX COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR DEDHAM...AND WAS MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE WEST ROXBURY... 
ROSLINDALE...FOREST HILLS AND JAMAICA PLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4223 7116 4224 7120 4232 7117 4229 7109
TIME...MOT...LOC 1908Z 210DEG 7KT 4225 7118

$$

JWD
576 
WWUS51 KBOX 191922
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT FRI AUG 19 2011

MAC017-021-025-191930-
/O.CAN.KBOX.SV.W.0106.000000T0000Z-110819T1945Z/
MIDDLESEX MA-NORFOLK MA-SUFFOLK MA-
322 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUFFOLK...NORTH
CENTRAL NORFOLK AND SOUTHEASTERN MIDDLESEX COUNTIES IS CANCELLED...

THE FIRST THUNDERSTORM WHICH PASSED THROUGH WESTWOOD AND DEDHAM 
WEAKENED AS OF 320 PM. HOWEVER...ANOTHER SEVERE THUNDERSTORM WAS 
LOCATED NEAR DOWNTOWN BOSTON WHERE A SEVERE THUNDERSTORM WARNING IS 
IN EFFECT UNTIL 345 PM.

PENNY SIZED HAIL AND A WIND GUST TO 53 MPH WAS RECENTLY REPORTED AT 
THE CLAY CENTER IN BROOKLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4223 7116 4224 7120 4232 7117 4229 7109
TIME...MOT...LOC 1920Z 210DEG 7KT 4227 7116

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:49 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 19, 2:49 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT FRI AUG 19 2011

.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL BRING WARM AND HUMID WEATHER INTO THE
WEEKEND. WHILE MUCH OF THE PERIOD WILL BE DRY A FEW
SHOWERS/THUNDERSTORMS ARE EXPECTED AT TIMES. THE BEST CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND
NIGHT. DRY AND SEASONABLE WEATHER FOLLOWS EARLY TO THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

245 PM MESOSCALE UPDATE...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP
ACROSS THE REGION THIS AFTERNOON.  THIS A RESULT OF THE UPPER LEVEL
TROUGH AND COOL POOL ALOFT.  SPC MESO-ANALYSIS PAGE SHOWING MLCAPE
VALUES OF 1500 TO 2500 J/KG ACROSS MUCH OF THE REGION.  PEA TO PENNY
SIZE HAIL HAS BEEN REPORTED WITH THE STRONGER STORMS AS A RESULT OF
THE COOL POOL ALOFT.

0 TO 6 KM SHEAR VALUES ARE EXTREMELY WEAK GENERALLY AROUND 10
KNOTS.  THEREFORE...NOT EXPECTING WIDESPREAD SEVERE WEATHER.
HOWEVER...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN
POSSIBLE INTO THE EVENING HOURS GIVEN THE INSTABILITY AND COOL POOL
ALOFT.  THE MAIN THREAT WILL BE HAIL WITH A SECONDARY CONCERN FOR
GUSTY WINDS...ESPECIALLY WITH A COLLAPSING CORE.

THE MAIN CONCERN WITH ANY SHOWERS AND THUNDERSTORMS THIS
AFTERNOON/EVENING WILL REVOLVE AROUND LOCALLY HEAVY RAINFALL.  THE
STORMS WILL BE EXTREMELY SLOW MOVERS AND PERHAPS STATIONARY AS A
RESULT OF THE WEAK WIND FIELDS.  THIS MAY RESULT IN VERY ISOLATED
AND LOCALIZED FLOODING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT... THE UPPER SHORTWAVE WILL STILL BE TRANSITING NEW
ENGLAND OVERNIGHT BUT WITH THE COLDEST TEMPS ALOFT MOVING OFF TO
THE EAST SO BETWEEN DIURNAL TRENDS AND SLIGHT WARMING ALOFT WE
SHOULD SEE THE AIRMASS STABILIZE AFTER SUNSET. THE SCATTERED
SHOWERS/TSTMS SHOULD LINGER IN THE EVENING...BUT WOULD EXPECT
THESE WILL WIND DOWN BY 11 PM. OTHERWISE RAINFREE BUT STILL HUMID
WITH LIGHT FLOW OVERNIGHT...SO FOG AREAS SHOULD AGAIN FORM. WITH
DEWPOINTS IN THE UPPER 50S NORTHWEST AND 60S ELSEWHERE...THIS
RANGE LOOKS FINE FOR MIN TEMPS.

SATURDAY...
THE FOG BURNS OFF AGAIN DURING THE MORNING...THEN SUNSHINE SHOULD
MIX US AGAIN TO AT LEAST 850 MB AND WITH SOME POTENTIAL TO EXTEND
HIGHER. 850 MB TEMPS ARE AGAIN FORECAST AT 14-15C WITH 800 MB
TEMPS AT 10-11C...EQUIV TO 15-16C AT 850 MB. SO FULL MIXING WOULD
SUPPORT MAX TEMPS AGAIN IN THE MID 80S...COOLER AT THE COAST.

THE NAM AND GFS BOTH HINT AT SURFACE HIGH PRESSURE GRAZING PAST
US...BUT WITH THE UPPER SHORTWAVE NEARBY TO THE EAST. THERE ARE
MINOR CHANGES TO THE AIRMASS WITH DEWPOINTS A LITTLE DRIER IN THE
NORTHWEST...BUT STILL 60S ACROSS MUCH OF OUR AREA. 500 MB TEMPS
ARE FORECAST TO WARM A LITTLE AS WELL...WITH MID LEVEL LAPSE RATES
DOWN A LITTLE TO 6C/KM. CAPES ARE STILL NEAR 1000 J/KG...HIGHER IN
THE SOUTH. OVERALL...THIS IS NOT AS GOOD A SETUP AS TODAY BUT IT
SEEMS ENOUGH TO JUSTIFY SCATTERED AFTERNOON/EVENING CONVECTION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...

* HEAVY SHOWERS/STRONG TSTMS WITH MINOR FLOOD THREAT POSSIBLE
SUN/SUN NGT
* NOT AS WARM AND LESS HUMID EARLY NEXT WEEK
* WARM AND MORE HUMID WEATHER POSSIBLY RETURNS MID TO LATE NEXT WEEK

MODEL PREFERENCES...
ACTIVE WEATHER PATTERN THIS PERIOD WITH NORTHERN STREAM JET SHOWING
SIGNS OF AUTUMN GIVEN AMPLITUDE/DEPTH OF TROFS AND ASSOCIATED
VORTICES.  FOCUS THIS PERIOD WILL BE SUN/SUN NIGHT AS ANOMALOUS TROF
AND ATTENDING COLD FRONT APPROACHES NEW ENGLAND. LARGE TIMING
DIFFERENCES HERE WITH THE ECMWF/GEFS AND NAM NOTICEABLY FASTER THAN
THE 00Z GFS.  THE 21Z/18 SREF IS ALSO FASTER THAN THE 00Z GFS. THUS
APPEARS THE GFS IS A SLOW OUTLIER. AS A RESULT THIS FORECAST WILL BE
BASED ON A NON-GFS SOLUTION.

SATURDAY NIGHT...
SHOULD BE QUIET/DRY AS SHORT WAVE RIDGING DEVELOPS OVER NEW ENGLAND
AS ONE TROF EXITS OFFSHORE AND ANOTHER ENTERS THE GREAT LAKES.

SUNDAY/SUNDAY NIGHT...
IMPRESSIVE HEIGHT FALLS OVER NEW ENGLAND AHEAD OF APPROACHING
FALL-LIKE TROF. STRONG JET DYNAMICS WITH THE GEFS SUGGESTING
INCREASING LOW LEVEL SOUTHERLY JET SOUTH OF NEW ENGLAND ON THE ORDER
OF +2 STD COMBINED WITH PWATS OF +1 TO +2 STD (APPROACHING 2
INCHES!) AND A STRONG CYCLONICALLY CURVED UPPER LEVEL JET DIVING
INTO THE NORTHEAST FROM THE GREAT LAKES.  AT THE SURFACE A STRONG
RESPONSE WITH ONE OR MORE FRONTAL WAVES FORMING ON THE APPROACHING
COLD FRONT AS IT MOVES ACROSS NEW ENGLAND SUN NIGHT. ALL OF THIS
POINTS TO LARGE QG FORCING WITH COPIOUS MOISTURE AND MARGINAL TO
PERHAPS MODEST INSTABILITY TO RELEASE HEAVY SHOWERS/STRONG TSTMS
WITH LOCALLY HEAVY RAINFALL THREAT. DEPENDING ON HOW MUCH SURFACE
HEATING OCCURS BEFORE CLOUD SHIELD ARRIVES SUNDAY POTENTIAL FOR
STRONG TO DAMAGING STORMS POSSIBLE GIVEN STRONG WIND FIELDS ALOFT.
APPEARS AS A HIGH SHEAR/LOW CAPE ENVIRONMENT SO KEY FOR
STRONG/SEVERE TSTMS WILL BE DEGREE OF SURFACE HEATING.

QUITE MUGGY SUNDAY WITH STRONG SOUTHERLY FLOW OFF THE OCEAN PUSHING
DEW PTS INTO THE 65-70 DEG RANGE.

MONDAY...
FRONT SHOULD BE EXITING EASTERN MA EARLY IN THE DAY FOLLOWED BY
IMPRESSIVE COOL AIR ADVECTION FOR LATE AUG WITH +7C 850 MB TEMPS
OVER NORTHERN PORTIONS OF NY AND NEW ENGLAND ADVECTING SOUTHEAST.
PROBABLY A DRY AFTERNOON AS MODELS INDICATE STRONG SUBSIDENCE ACROSS
THE REGION VIA MID LEVEL Q-VECTOR DIVERGENCE. HOWEVER LAPSE RATES
MAY BE FAIRLY STEEP GIVEN COLD POOL ALOFT SO MAY BE ABLE TO POP AN
ISOLATED AFTN SHOWER/TSTM BENEATH THE MID LEVEL SUBSIDENCE
INVERSION.  HIGHEST PROB OF AN AFTERNOON SHOWER/TSTM WOULD BE OVER
NORTHERN MA INTO SOUTHERN NH. MUCH LESS HUMID THAN SUNDAY WITH DEW
PTS FALLING INTO THE 50S.

TUESDAY...
MEAN MID LEVEL TROF OVER THE NORTHEAST AND SOUTHEAST CANADA BUT MEAN
TROF AXIS IS EAST OF THE REGION...SO MAINLY DRY WEATHER SHOULD
PREVAIL. ALTHOUGH WITH CYCLONIC FLOW ALOFT AND COLD POOL CAN/T RULE
OUT AN ISOLATED AFTN/EVENING SHOWER/TSTM.  SEASONABLE TEMPERATURES
EXPECTED WITH MILD DAYS AND COOL NIGHTS.

WEDNESDAY/THURSDAY...
ECENS AND GEFS BOTH INDICATE LONG WAVE TROF KICKS OUT INTO THE
MARITIMES YIELDING HEIGHT RISES ACROSS NEW ENGLAND. THIS SUPPORTS
WARMER AND MORE HUMID WEATHER INTO THE AREA.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THIS AFTERNOON...HIGH CONFIDENCE IN TAFS WITH MAINLY VFR CONDITIONS
CONTINUING.  HOWEVER...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING.
SINCE THE ACTIVITY WILL BE HIT AND MISS DID NOT INCLUDE IN MOST OF
THE TAFS...BUT WILL AMEND WHEN CONFIDENCE INCREASES FOR A SPECIFIC
TERMINAL.  WHERE SHOWERS/THUNDERSTORMS OCCUR CONDITIONS WILL
TEMPORARILY LOWER TO MVFR-IFR.

TONIGHT...MEDIUM CONFIDENCE IN TAFS.  MOST OF THE ISOLATED TO
SCATTERED SHOWERS/THUNDERSTORMS WILL DIMINISH THIS EVENING.
OTHERWISE VFR CONDITIONS WILL DOMINATE...BUT PATCHES OF MVFR-IFR
CONDITIONS MAY DEVELOP LATE IN LOW CLOUDS/FOG PATCHES.

SATURDAY...MEDIUM TO HIGH CONFIDENCE IN TAFS.  ANY PATCHY MVFR-IFR
CONDITIONS WILL IMPROVE TO MAINLY VFR BY LATE MORNING/EARLY
AFTERNOON.  A FEW SPOT SHOWERS/THUNDERSTORMS ARE POSSIBLE SATURDAY
AFTERNOON/EVENING BUT AREAL COVERAGE SHOULD BE LESS THAN TODAY.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.  A
SHOWER/THUNDERSTORM OR TWO MAY MOVE ACROSS THE TERMINAL THIS
AFTERNOON AND/OR EVENING BUT THEY WILL BE HIT AND MISS.
OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY.  SOUTHWEST
WINDS SHOULD CONTINUE TODAY AND TONIGHT...BUT EAST TO SOUTHEAST SEA
BREEZES ARE EXPECTED TO DEVELOP BY LATE SATURDAY MORNING/EARLY
AFTERNOON.

OUTLOOK...SUNDAY THROUGH TUESDAY...

SUN/SUN NIGHT...MODERATE TO HIGH CONFIDENCE FOR VFR TO LOWER TO
MVFR/IFR AS SHOWERS AND TSTMS BECOME WIDESPREAD DURING THE AFTERNOON
AND NIGHT. HEAVY RAIN LIKELY ALONG WITH POTENTIAL STRONG WINDS.

MONDAY...COLD FRONT EXITS EARLY WITH A WIND SHIFT FROM SW TO WNW AND
IMPROVING WEATHER AND VSBY. VFR LIKELY DURING THE AFTN.

TUESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH
SATURDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY NEAR
SHORE THIS AFTERNOON/EVENING AND THEN AGAIN SATURDAY AFTERNOON AND
EVENING. THE ONLY OTHER CONCERN WILL BE FOR AREAS OF LATE
NIGHT/MORNING FOG ACROSS THE WATERS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SAT NIGHT...TRANQUIL BOATING WEATHER WITH WEAK HIGH PRES OVER THE
AREA. ANY LINGERING SHOWERS/TSTMS FROM SAT AFTN SHOULD DISSIPATE
FAIRLY QUICK WITH SUNSET.

SUN/SUN NIGHT...A PERIOD OF ROUGH WEATHER WITH WIDESPREAD HEAVY
SHOWERS AND TSTMS LIKELY. SSW WINDS 20-30 KT LIKELY.

MON...IMPROVING WEATHER AS A COLD FRONT MOVES ACROSS THE WATERS
EARLY WITH A WIND SHIFT FROM SSW TO WNW. SEAS WILL REMAIN ROUGH
EARLY ON THE OCEAN WATERS.

TUE...QUIET WEATHER WITH WEAK HIGH PRES OVER THE AREA. LEFTOVER S
SWELLS ON THE SOUTHERN WATERS SHOULD ERODE SLOWLY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/NOCERA
NEAR TERM...FRANK
SHORT TERM...WTB
LONG TERM...NOCERA
AVIATION...FRANK/WTB/NOCERA
MARINE...WTB/NOCERA
Hazardous weather outlook, Aug 19, 9:03 AM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
903 AM EDT FRI AUG 19 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201315-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
903 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO WITH HAIL IS
POSSIBLE THIS AFTERNOON AND/OR EARLY THIS EVENING. IN
ADDITION...ANY STORM THAT DEVELOPS WILL MOVE SLOW AND MAY RESULT
IN VERY ISOLATED AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON AND EVENING OR MONDAY AFTERNOON. THERE IS CONSIDERABLE
UNCERTAINTY IN THE TIMING OF ANY STRONG THUNDERSTORMS LATE IN THE
WEEKEND OR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

ANZ230>237-250-251-254>256-201315-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
903 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO WITH LARGE HAIL
IS POSSIBLE NEAR SHORE THIS AFTERNOON AND/OR EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SOMETIME SUNDAY AFTERNOON
INTO MONDAY...BUT CONFIDENCE AND TIMING REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 19, 1:56 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
156 PM EDT FRI AUG 19 2011

MAZ002-003-191830-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
156 PM EDT FRI AUG 19 2011

AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL AND GUSTY
WINDS OF UP TO 40 MPH OVER BUCKLAND...OR ABOUT 9 MILES WEST OF
GREENFIELD...MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SHELBURNE...LEYDEN AND COLRAIN.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4273 7280 4273 7258 4266 7258 4257 7263
      4253 7277 4258 7293

SIPPRELL
Special weather statement, Aug 19, 2:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT FRI AUG 19 2011

MAZ004-191845-
NORTHERN WORCESTER MA-
202 PM EDT FRI AUG 19 2011

AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS
UP TO 40 MPH 2 MILES SOUTHWEST OF NORTH BROOKFIELD...OR ABOUT 16
MILES WEST OF WORCESTER...MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTH BROOKFIELD...NEW
  BRAINTREE...PAXTON...OAKHAM AND BARRE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4243 7212 4232 7192 4221 7212 4228 7218

SIPPRELL
Special weather statement, Aug 19, 2:10 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT FRI AUG 19 2011

MAZ012-RIZ001-191900-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-
210 PM EDT FRI AUG 19 2011

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL AND GUSTY
WINDS UP TO 40 MPH 2 MILES WEST OF MILLVILLE...OR ABOUT 7 MILES WEST
OF WOONSOCKET...MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MILLVILLE...UXBRIDGE...MENDON AND
  HOPEDALE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4201 7167 4215 7164 4212 7149 4210 7150
      4210 7149 4207 7150 4204 7156 4201 7161

SIPPRELL
Special weather statement, Aug 19, 2:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT FRI AUG 19 2011

MAZ004-191915-
NORTHERN WORCESTER MA-
233 PM EDT FRI AUG 19 2011

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 2 MILES
SOUTHWEST OF HOLDEN...OR ABOUT 5 MILES NORTHWEST OF WORCESTER...
MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HOLDEN...WEST BOYLSTON AND
  PRINCETON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4244 7194 4248 7192 4240 7169 4234 7178
      4231 7186 4233 7194

SIPPRELL
Special weather statement, Aug 19, 2:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT FRI AUG 19 2011

MAZ013>016-191915-
EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK
MA-
241 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM FORMING NEAR WALPOLE...

AT 240 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL
NEAR WALPOLE...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS THE
SOUTHERN SUBURBS OF BOSTON THROUGH 315 PM.

* SOME LOCATIONS AFFECTED INCLUDE...NORWOOD...WESTWOOD...DEDHAM...
  MILTON...WEST ROXBURY...HYDE PARK...MATTAPAN...ROSLINDALE...
  DORCHESTER...FOREST HILLS AND JAMAICA PLAIN.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4234 7119 4229 7104 4209 7123 4211 7131

JWD
Special weather statement, Aug 19, 2:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
257 PM EDT FRI AUG 19 2011

MAZ002-191945-
WESTERN FRANKLIN MA-
257 PM EDT FRI AUG 19 2011

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL AND GUSTY
WINDS UP TO 40 MPH OVER CHARLEMONT...OR ABOUT 13 MILES WEST OF
GREENFIELD...MOVING NORTHWEST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLEMONT...HEATH...ROWE AND
  MONROE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. IN ADDITION...A FLASH
FLOOD WARNING IS IN EFFECT FOR THIS AREA. FLASH FLOODING OF SMALL
STREAMS AND URBAN AREAS IS OCCURRING OR IMMINENT.

&&

LAT...LON 4274 7302 4275 7294 4274 7263 4273 7262
      4259 7268 4258 7287 4264 7296 4266 7296
      4267 7299 4270 7296 4270 7302 4274 7303

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:51 PM EDTAreal Flood AdvisoryBOXFranklin3 hr
Aug 19, 1:56 PM EDTSpecial Weather StatementBOXFranklin34 min
Aug 19, 2:02 PM EDTSpecial Weather StatementBOXWorcester43 min
Aug 19, 2:14 PM EDTSevere Thunderstorm WarningBOXFranklin46 min
Aug 19, 2:27 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester35 min
Aug 19, 2:33 PM EDTSpecial Weather StatementBOXWorcester42 min
Aug 19, 2:36 PM EDTFlash Flood WarningBOXFranklin4 hr
Aug 19, 2:41 PM EDTSpecial Weather StatementBOXNorfolk34 min
Aug 19, 2:57 PM EDTSpecial Weather StatementBOXFranklin48 min
Aug 19, 3:06 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk54 min
Aug 19, 3:07 PM EDTSpecial Weather StatementBOXWorcester53 min
Aug 19, 3:14 PM EDTAreal Flood AdvisoryBOXWorcester75 min
Aug 19, 3:15 PM EDTSpecial Marine WarningBOX45 min
Aug 19, 3:18 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk27 min
Aug 19, 3:18 PM EDTSevere Thunderstorm WarningBOXFranklin27 min
Aug 19, 3:22 PM EDTSevere Thunderstorm WarningBOXWorcester33 min
Aug 19, 3:29 PM EDTSevere Thunderstorm WarningBOXMiddlesex36 min
Aug 19, 3:36 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk72 min
Aug 19, 3:39 PM EDTSpecial Weather StatementBOXEssex66 min
Aug 19, 3:47 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk43 min
Aug 19, 3:53 PM EDTSpecial Marine WarningBOX67 min
Aug 19, 3:57 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex23 min
Aug 19, 4:02 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester29 min
Aug 19, 4:22 PM EDTSpecial Marine WarningBOX53 min
Aug 19, 4:36 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Aug 19, 4:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire63 min
Aug 19, 5:02 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire3 hr
Aug 19, 5:07 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester38 min
Aug 19, 5:34 PM EDTSevere Thunderstorm WarningBOXFranklin26 min
Aug 19, 6:43 PM EDTSpecial Weather StatementBOXHampshire62 min
Aug 19, 7:25 PM EDTSpecial Weather StatementBOXHampden50 min
Aug 19, 7:30 PM EDTAreal Flood AdvisoryBOXHampden64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.